Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 150, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jul 22, 2012, 6:28 PM CDT for Callahan County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2012, 6:28 PM CDT (23:28 UTC)
- Expired
- Jul 22, 2012, 7:15 PM CDT
- In force
- 47 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Callahan County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 6:45 PM CDT | TSTM WND GST 70 | Baird, TX | CONVENIENCE STORE MANAGER REPORTED WINDS IN EXCESS OF 70 MPH. HE ALSO REPORTED SOME OF THE GAS PUMP SIGNS BLOWN OFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 905 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
117 WUUS54 KSJT 222328 SVRSJT TXC059-230015- /O.NEW.KSJT.SV.W.0150.120722T2328Z-120723T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 628 PM CDT SUN JUL 22 2012 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS... * UNTIL 715 PM CDT * AT 621 PM CDT...A SEVERE THUNDERSTORM WAS 3 MILES NORTH OF BAIRD... MOVING SOUTH AT 5 MPH. STORM HAZARDS INCLUDE... DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED... UNSECURED LIGHT OBJECTS BLOWN AROUND... SCATTERED POWER OUTAGES POSSIBLE... POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL BE NEAR... BAIRD BY 645 PM CDT... ADMIRAL...THE INTERSECTION OF US-283 AND HIGHWAY 36 AND PUTNAM BY 715 PM CDT... THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 295 AND 313. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3231 9912 3221 9944 3251 9953 3252 9926 TIME...MOT...LOC 2328Z 345DEG 6KT 3243 9937 $$
1 follow-up statement
415
WWUS54 KSJT 222357
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
657 PM CDT SUN JUL 22 2012
TXC059-230015-
/O.CON.KSJT.SV.W.0150.000000T0000Z-120723T0015Z/
CALLAHAN TX-
657 PM CDT SUN JUL 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHEASTERN CALLAHAN COUNTY...
AT 650 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
BAIRD...MOVING SOUTHEAST AT 5 MPH. AT 645 PM CDT...THE PUBLIC
REPORTED 70 MPH WINDS IN BAIRD.
STORM HAZARDS INCLUDE...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
WITH POSSIBLE STORM IMPACTS...
SIGNIFICANT DAMAGE TO TREE LIMBS...
SOME TREES MAY BE BLOWN DOWN...
SHEDS TOPPLED...
ROOF DAMAGE TO MANUFACTURED HOMES...
EXTENSIVE POWER OUTAGES...
THE SEVERE THUNDERSTORM WILL BE NEAR...
ADMIRAL AND PUTNAM BY 715 PM CDT...
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 298 AND 313.
LAT...LON 3234 9914 3224 9934 3243 9946 3252 9930
3252 9928
TIME...MOT...LOC 2355Z 326DEG 6KT 3240 9931
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:05 PM CDT, 23 minutes earlier.
Area forecast discussion, Jul 22, 6:05 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 605 PM CDT SUN JUL 22 2012 .DISCUSSION... SEE AVIATION DISCUSSION BELOW... && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WERE CURRENTLY LOCATED JUST NORTH OF KSJT AND KABI...AND IN THE VICINITY OF KJCT. INCLUDED TEMPO GROUPS AT THESE SITES FOR THUNDER AND THE POSSIBILITY OF GUSTY WINDS. MOST OF THIS CONVECTION SHOULD BEGIN TO DISSIPATE BETWEEN 02Z AND 03Z. SOUTH WINDS WILL REMAIN BETWEEN 5 AND 10 KNOTS TONIGHT...THEN INCREASE TO 10 TO 15 KNOTS BY LATE MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE MONDAY AFTERNOON...BUT DID NOT INCLUDE IN THE CURRENT TAF PACKAGE AS THE LOCATION OF ANY THUNDERSTORMS IS HARD TO PINPOINT AT THIS TIME. && .PREV DISCUSSION... /ISSUED 340 PM CDT SUN JUL 22 2012/ SHORT TERM... SHOWERS AND THUNDERSTORMS HAVE STARTED TO REDEVELOP THIS AFTERNOON IN WEST CENTRAL TEXAS...IN ASSOCIATION WITH A WEAK UPPER LEVEL DISTURBANCE ENTERING OUR EASTERN COUNTIES. THIS DISTURBANCE IS MOVING WEST AROUND THE SOUTHERN PERIPHERY OF THE BROAD UPPER HIGH CENTERED OVER KANSAS. EXPECT ISOLATED TO SCATTERED COVERAGE OF THE CONVECTION THIS AFTERNOON AND EARLY EVENING. WITH DOWNDRAFT CAPE INCREASING TO 1500-1800 J/KG THIS AFTERNOON...A FEW OF THE STORMS COULD PRODUCE STRONG DOWNBURST WINDS. HAVE SOME UNCERTAINTY ON THE CHANCE FOR SHOWERS AND THUNDERSTORMS TONIGHT. BELIEVE THE DIURNALLY DRIVEN ACTIVITY WILL DISSIPATE EARLY TONIGHT...BUT SOME OVERNIGHT DEVELOPMENT OF CONVECTION OCCURRED WITH THE ASSOCIATED UPPER DISTURBANCE LAST NIGHT ACROSS CENTRAL TEXAS. CARRYING A LINGERING 20 POP OVERNIGHT. THE BROAD UPPER HIGH WILL SHIFT SOUTHEAST AND BECOME RE-CENTERED OVER THE SOUTHEASTERN MISSOURI BY MONDAY EVENING. THIS WILL ALLOW AN EASTERLY WAVE TO MOVE INTO SOUTHEASTERN TEXAS AND APPROACH OUR AREA FROM THE SOUTHEAST LATE IN THE DAY. THE POSSIBILITY OF SHOWERS/ THUNDERSTORMS LOOKS MORE REMOTE FOR OUR AREA DURING THE DAY MONDAY...WITH THE EASTERLY WAVE STILL SOME DISTANCE AWAY. DECIDED TO KEEP POPS JUST UNDER 15 PERCENT AND NON-MENTIONABLE AT THIS TIME. THE 850 MB TEMPERATURES ON MONDAY ARE PROGGED TO BE 2-4 DEGREES C LOWER THAN TODAY...WITH THE LARGER RELATIVE DIFFERENCES ACROSS OUR NORTHERN AND WESTERN COUNTIES. THIS SHOULD RESULT IN MAX TEMPERATURES BEING BELOW 100 DEGREES AREAWIDE ON MONDAY. GOING WITH HIGHS IN THE MID TO UPPER 90S. LONG TERM... THE LONG TERM FORECAST HAS CHANGED VERY LITTLE FROM THE PREVIOUS VERSION. BEGINNING TOMORROW NIGHT...MEDIUM RANGE MODELS CONTINUE TO SHOW A WEAK EASTERLY WAVE/INVERTED MID/UPPER TROUGH MOVING ACROSS THE AREA TOMORROW INTO TOMORROW NIGHT. FOR THAT HAVE GONE AHEAD AND INSERTED AN ISOLATED TO SLIGHT CHANCE FOR SHOWERS THUNDERSTORMS TOMORROW EVENING AS IT APPEARS THAT MOST OF THE VIGOROUS CONVECTION SEEMS TO BE STARTING RATHER LATE IN THE DAY. IN ADDITION...WV IMAGERY DOES SHOW WHAT APPEARS TO BE WEAK SHORTWAVES MOVING TOWARD THE AREA IN WESTERLY FLOW ALONG THE SOUTHERN PERIPHERY OF THE HIGH PRESSURE AREA ALOFT OVER THE SOUTHEASTERN CONUS. HOWEVER...AS THIS INITIAL EASTERLY WAVE MOVES WEST...A WEAKNESS DEVELOPS IN THE RIDGING OVER NEW MEXICO/WEST TEXAS. THIS WILL LIKELY RESULT IN A CHANCE FOR THUNDERSTORMS TO OUR WEST...BUT IT APPEARS AT THIS TIME THAT WE WILL BE LEFT MAINLY DRY. IF THE WEAKNESS MOVES A LITTLE FARTHER EAST...POPS WILL HAVE TO BE CONSIDERED FOR OUR AREA...BUT AT THIS TIME...WE WILL LEAVE OUR FORECAST DRY FOR THE MOST PART. TEMPERATURES WILL REMAIN HOT...MAINLY IN THE UPPER 90S TO AROUND 100 DEGREES FOR HIGHS WITH THE WARMEST TEMPERATURES NORTH OF INTERSTATE 20. LOWS WILL BE IN THE 70S. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 76 96 74 96 75 / 20 10 10 10 10 SAN ANGELO 76 98 73 96 76 / 20 10 10 10 10 JUNCTION 75 96 73 96 75 / 20 10 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: HASKELL...THROCKMORTON. && DANIELS
Hazardous weather outlook, Jul 22, 1:52 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 152 PM CDT SUN JUL 22 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-231900- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 152 PM CDT SUN JUL 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS WEST CENTRAL TEXAS. THE PRIMARY THUNDERSTORM THREATS ARE DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALIZED STRONG GUSTY WINDS. A HEAT ADVISORY IS IN EFFECT FOR HASKELL AND THROCKMORTON COUNTIES UNTIL 7 PM TODAY...WHERE HIGH TEMPERATURES OF 106 TO 108 DEGREES ARE EXPECTED WITH HEAT INDEX VALUES AROUND 105 DEGREES. REDUCE STRENUOUS OUTDOOR ACTIVITIES AND DRINK PLENTY OF FLUIDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 22, 3:44 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
344 PM CDT SUN JUL 22 2012
TXZ054-127-222145-
NOLAN TX-TAYLOR TX-
344 PM CDT SUN JUL 22 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR NOLAN
AND TAYLOR COUNTIES...
AT 340 PM CDT...SEVERAL STRONG THUNDERSTORM WERE INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ACROSS THE CENTRAL AND
SOUTHERN PARTS OF NOLAN AND TAYLOR COUNTIES. THE STRONGEST STORM
WAS LOCATED 3 MILES NORTHWEST OF TUSCOLA...OR ABOUT 15 MILES SOUTH
OF ABILENE. THE STORMS WERE MOVING SLOWLY SOUTHWEST AT 12 MPH.
* THE STRONG THUNDERSTORMS WILL BE NEAR...
TUSCOLA BY 345 PM CDT
CAMP TONKAWA BY 350 PM CDT
OVALO AND LAKE ABILENE BY 400 PM CDT
LAWN BY 405 PM CDT
DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS TO A PLACE OF SAFETY.
WIND GUSTS TO 50 MPH ARE LIKELY WITH ONE OR TWO OF THESE STORMS.
LOCALLY HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA
ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE
ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE
THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
LAT...LON 3217 9966 3210 9968 3210 10064 3238 10064
3236 9987 3231 9964
TIME...MOT...LOC 2040Z 036DEG 7KT 3224 9982Special weather statement, Jul 22, 4:37 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
437 PM CDT SUN JUL 22 2012
TXZ114-222215-
SHACKELFORD TX-
437 PM CDT SUN JUL 22 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR
SHACKELFORD COUNTY...
AT 431 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 3 MILES SOUTHEAST OF FORT GRIFFIN...OR
ABOUT 12 MILES NORTHEAST OF ALBANY...MOVING SOUTHWEST AT 5 MPH.
THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
NORTHEASTERN SHACKELFORD COUNTY.
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
LAT...LON 3285 9911 3272 9916 3285 9941 3296 9924
3290 9909
TIME...MOT...LOC 2138Z 043DEG 3KT 3288 9921Special weather statement, Jul 22, 5:01 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
501 PM CDT SUN JUL 22 2012
TXZ114-222300-
SHACKELFORD TX-
501 PM CDT SUN JUL 22 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR
SHACKELFORD COUNTY...
AT 455 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 2 MILES SOUTHEAST OF MCCARTY LAKE...OR
ABOUT 7 MILES SOUTH OF ALBANY...MOVING SOUTHWEST AT 5 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
US-283 NEAR THE CALLAHAN-SHACKELFORD COUNTY LINE BY 600 PM CDT
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
LAT...LON 3267 9921 3252 9928 3252 9938 3256 9950
3273 9935
TIME...MOT...LOC 2201Z 031DEG 6KT 3263 9934Special weather statement, Jul 22, 5:57 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 557 PM CDT SUN JUL 22 2012 TXZ114-128-230000- SHACKELFORD TX-CALLAHAN TX- 557 PM CDT SUN JUL 22 2012 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR SHACKELFORD AND CALLAHAN COUNTIES... AT 553 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 12 MILES NORTH OF BAIRD...OR ABOUT 12 MILES SOUTHWEST OF ALBANY...MOVING SOUTHEAST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... US-283 NEAR THE CALLAHAN-SHACKELFORD COUNTY LINE BY 625 PM CDT BAIRD BY 700 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. LAT...LON 3247 9911 3233 9943 3259 9953 3269 9930 TIME...MOT...LOC 2258Z 330DEG 6KT 3257 9937
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:14 AM CDT | Heat Advisory | SJT | Haskell, Throckmorton | 9 hr |
| Jul 22, 3:44 PM CDT | Special Weather Statement | SJT | Nolan, Taylor | 61 min |
| Jul 22, 4:37 PM CDT | Special Weather Statement | SJT | Shackelford | 38 min |
| Jul 22, 5:01 PM CDT | Special Weather Statement | SJT | Shackelford | 59 min |
| Jul 22, 5:57 PM CDT | Special Weather Statement | SJT | Callahan | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.